Sign in to follow this  
Followers 0
dav267

dav267: I need help: Duloxetine (Cymbalta) & Desvenlafaxine (Pristiq)

3 posts in this topic

Hello everybody,

 

First of all, sorry for my poor English. I'll try to write short but correct sentences, so you can understand my case.

 

I'm 21 years old and currently I'm studying Medicine. In 2013 I started psychological treatment for social anxiety (only psychotherapy, without medication). I'm positive that this helped me a lot, but the psychologist thought that I wasn't improving fast enough, so he prescribed me Escitalopram 5 mg/day.

 

I didn't notice any improvement or adverse effect while taking this drug. The summer of 2014, before I started College, was the worst phase of my life. I didn't want to get out of my bedroom, and I only wanted to die. That fall, I visited a psychiatrist for the first time, and he prescribed me Desvenlafaxine 100 mg a day. This drug completely killed my mind. I felt numb, dizzy, emotionally flattened, I had severe memory problems...

 

When the College semester ended (I failed 3 subjects), I withdraw the drug with the help of the psychiatrist. Several months later, I felt better, but I had the feeling that the drug had left some type of "residual damage" in me...I wasn't the same person than I was one year ago, and the memory problems were there.

 

I committed  the great mistake of asking another psychiatrist for advice: I wanted to know if the Desvenlafaxine was the culprit of the symptoms I was suffering. The new psychiatrist told me that I was suffering from anxiety and obsessive-like behavior, so he gave me Duloxetine (60 mg/day during the first 3 months, 30 mg/day later) & Alprazolam (0.125 mg. 3 times a day during the 3 first months, once a day later).

 

This time, I got better results than the year before. I felt better, I even obtained A+ in two subjects. When the summer came, I decided to withdraw the drug with the help of my doctor. I suffered a considerable  withdrawal syndrome (dizziness,photophobia,tinnitus,swinging mood...It was horrible!). When the College course started, I felt really anxious, I could barely study, so I started taking the Duloxetine & Alprazolam again.

 

However, this time the medication didn't helped anything. I felt worse everyday, so I decided to leave the College for a while and search a good psychotherapist. I found one who is helping me a lot, she encouraged me to withdraw these horrible drugs, so I'm "clean" since December, 2016. I'm going to summarize my drug history and the withdrawal symptoms I'm having:

 

Medication history

·       March 2014-October 2014: Escitalopram 5 mg/day.

·       October 2014-July 2015: Desvenlafaxine 100mg/day.

·       October 2015-July 2016: Duloxetine (Cymbalta) 30 mg/day & Alprazolam (0.125 mg/day).

·       October 2016-November 2016: Duloxetine (Cymbalta) 30 mg/day & Alprazolam (0.125 mg/day).

·       2 and a half months "clean" (since the end of November until today)

 

My withdrawal symptoms

·       I don't feel anything, I don't enjoy anything in life, my mood is completely flat. I don't enjoy things that I used to enjoy, I have to think "hey, you used to enjoy doing this, so you should be having a good time", but I don't have the "natural" and "automatic" feeling of enjoy.

·       My memory is not sharp anymore, I have problems remembering what I've done yesterday or some days ago, I have to do great efforts in order to remember things.

·       I feel mentally slow, I have enormous concentration problems, I feel absolutely useless.

 

That's the summary of my situation. I can't talk about it with anybody (my fathers don't understand what's happening, my girlfriend and friends don't notice any problem and my psychotherapist, although she think I was medicated without reasons and she thinks the two psychiatrists committed malpractice, says that these drugs don't cause any permanent damage and that I mustn't get obsessed with all these symptoms.

 

So, my last hope is this community, while I expect to find people with knowledge of the topic. Is this "damage" permanent? Will I recover my old self?

 

I'm terrified just now, and the idea of not being myself anymore is scaring me a lot...I don't want to live like this, and if this situation don't revert, I'll have to take radical measures.

Thank you very much for your time, I hope you can help me with your experiences and knowledge.

 

Best wishes,

dav267

Edited by ChessieCat
Added paragraphs

Share this post


Link to post

Welcome, dav.

 

You've only been off the drugs 2.5 months, not a very long time.

 

Many people experience "residue" from taking psychiatric drugs. Emotional anesthesia, lack of motivation, inability to concentrate are very common. 

 

These tend to go away with time. Two supplements, fish oil and magnesium, might help, see

King of supplements: Omega-3 fatty acids (fish oil)

Magnesium, nature's calcium channel blocker

 

You might find magnesium to be relaxing.

 

Good fresh food -- including lots of fresh fruit and vegetables, minimal sugar and artificial ingredients -- gives your body fuel to heal your nervous system. 

 

Regular gentle exercise, such as walking, is important.

 

It's also important that you focus on healing rather than worrying about not healing. Because the upset is in your nervous system, worrying and stress can make it worse. 

 

How is your sleep?

Share this post


Link to post

Hi, Altostrata, and thanks for your answer.

 

My sleep was horrible during the first month after the withdrawal. I sleep much better now.

Thank you very much for the Magnesium advice, I'll try it and I'll post the results.

Thank you for your attention and your patience, I feel really scared and I need to share my feelings  and withdrawal symptoms with someone who understand my situation.

Thank you very much again. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0